Category: Bronchoconstriction

Ventolin during Cardiac Arrest

Submission ID: 226

Question:


In the context of a pediatric cardiac arrest where the causative event would be anaphylaxis and you are a PCP crew and there is presence of airway edema with bilateral-diffuse polymorphonic expiratory wheezes; can we still treat with MDI salbutamol and if so, how would you deliver Salbutamol appropriately with a compression/ventilation ratio of 15:2?

Answer:


The Companion Document under Medical Cardiac Arrest – Asthmatic Cardiac Arrest section recommends the following:

“It is very difficult to deliver Salbutamol effectively in cardiac arrests, so the focus is placed on effective ventilation and oxygenation.”

In the case of a cardiac arrest where you suspect the arrest to be related to anaphylaxis, EPI IM 1:1000 is indicated. The focus of the treatment plan for this patient should then continue to be treated under the medical cardiac arrest medical directive and may be transported early as specified in the "unusual circumstances". Please not that an IM dose of EPI for anaphylaxis should not delay defibrillation.

MedicASK Categories

MedicASK Search

Local: 613-737-7228 | Long Distance: 877-587-7736

Ottawa, 2475 Don Reid Drive, Ottawa, On, K1H 1E2
Kingston, 400-1471 John Counter Blvd, Kingston, ON, K7M 8S8